Alert archive / Pennsylvania / Wind Advisories in 2013
Wind Advisory 6, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this wind advisory at Mar 18, 2013, 1:47 PM EDT for Fayette County, Westmoreland County, Pennsylvania. It took effect at Mar 18, 2013, 2:00 PM EDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Mar 18, 2013, 1:47 PM EDT (17:47 UTC)
- In effect from
- Mar 18, 2013, 2:00 PM EDT
- Expired
- Mar 18, 2013, 8:00 PM EDT
- In force
- 6 hr
- Issued by
- NWS Pittsburgh, PA
Counties Fayette County, PA, Westmoreland County, PA
The radar
The Pittsburgh radar (KPBZ), 73 km from the middle of the area, began a volume at 17:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 5.8 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 477 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 227 m²/s²
- 0-3 km storm-relative helicity
- 417 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
601 WWUS71 KPBZ 181747 NPWPBZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PITTSBURGH PA 147 PM EDT MON MAR 18 2013 MDZ001-PAZ073>076-WVZ022-023-041-190000- /O.NEW.KPBZ.WI.Y.0006.130318T1800Z-130319T0000Z/ GARRETT-WESTMORELAND-WESTMORELAND RIDGES-FAYETTE-FAYETTE RIDGES- MONONGALIA-PRESTON-TUCKER- INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE...GREENSBURG... NEW KENSINGTON...JEANNETTE...LATROBE...MONESSEN...LIGONIER... DONEGAL...NEW FLORENCE...ACME...CHAMPION...UNIONTOWN... CONNELLSVILLE...POINT MARION...NORMALVILLE...FARMINGTON... OHIOPYLE...MARKLEYSBURG...MORGANTOWN...KINGWOOD...TERRA ALTA... PARSONS...DAVIS...THOMAS 147 PM EDT MON MAR 18 2013 ...WIND ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM EDT THIS EVENING. * WINDS...SOUTHEAST 20 TO 25 MPH WITH GUSTS UP TO 50 MPH ALONG AND NEAR THE WEST-FACING SLOPES AND FOOTHILLS. * TIMING...THROUGH 8 PM. * IMPACTS...SCATTERED TREE AND POWER LINE DAMAGE CAN BE EXPECTED IN AREAS ALONG AND NEAR THE WEST-FACING SLOPES...ESPECIALLY IN THE FOOTHILLS OF LAUREL AND CHESTNUT RIDGES. SOME MINOR PROPERTY DAMAGE IS POSSIBLE IN THE HIGHEST GUSTS. TRAVEL WILL BE DIFFICULT FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS GREATER THAN 45 MPH ARE EXPECTED. WIND THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ WOODRUM
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this wind advisory went out at Mar 18, 12:25 PM EDT, 1 hour 22 minutes earlier.
Area forecast discussion, Mar 18, 12:25 PM EDT, 1 hour 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
1225 PM EDT MON MAR 18 2013
.SYNOPSIS...
STRONG LOW PRESSURE SYSTEM WILL SPREAD A WINTRY MIX OF PRECIPITATION
OVER THE REGION TODAY. PERIODIC SNOW SHOWERS AND BELOW AVERAGE
TEMPERATURES ARE EXPECTED BY MID WEEK.
&&
.NEAR TERM /THROUGH TONIGHT/...
NOON UPDATE INCLUDES CHANGES TO PRECIPITATION BASED ON RADAR
TRENDS. WESTERN EDGE OF PRECIPITATION HAS REACHED THE OHIO-
PENNSYLVANIA BORDER...WITH PRECIP CONTINUING TO PUSH OFF TO THE
EAST. STILL EXPERIENCING ALL FOUR TYPES OF PRECIPITATION ACROSS
THE REGION...WITH A MIXED BAG OF PRECIP CONTINUING NORTH OF
PITTSBURGH. OUR OFFICE ITSELF SEEMS TO BE ON A DIVIDING LINE OF
SORTS...WITH A COUPLE HOURS OF FREEZING RAIN HAVING JUST CHANGED
OVER TO HEAVY SLEET RIGHT AS PRECIPITATION ENDS.
PRECIPITATION WILL DIMINISH DURING THE AFTERNOON...BUT AN AREA OF
LIGHT SCATTERED SHOWERS HAS REDEVELOPED OVER WESTERN OHIO AND
SHOULD MOVE EAST. ONLY SCATTERED COVERAGE WOULD BE EXPECTED THIS
AFTERNOON...BUT POPS WILL INCREASE AGAIN AS THE COLD FRONT ITSELF
MOVES THROUGH OVERNIGHT. WARM AIR IS SUPPOSED TO BE SURGING TO THE
NORTH...BUT HAS NOT DONE SO AS QUICKLY AS MODELS HAVE ANTICIPATED.
NEVERTHELESS...EXPECT MIXED PRECIPITATION TO GENERALLY BE DONE BY
THE EVENING HOURS...WITH RAIN/SNOW OVERNIGHT.
&&
.SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/...
GUSTY WRLY WNDS LIKELY BEHIND FROPA FOR TUE. SHOULD BE A LULL IN
ACTIVITY UNTIL THE FIRST IN A SERIES OF TROFS MOVE THRU TUE EVE
THRU WED NGT. THIS ALG WITH UPSLOPE FLOW AND LK ENHANCEMENT WL
KEEP CHCS FOR SHSN AND BLO AVG TEMPS THRU THE PD.
&&
.LONG TERM /THURSDAY THROUGH SUNDAY/...
BROAD UPR TROF WL LINGER OVR ERN CANADA AND NEW ENGLAND THRU
SAT...WITH BLO AVG TEMPS AND PERIODIC SHSN/SHRA CHCS THRU SAT. THE
UPR TROF MOVES EWD FOR SUN WITH MILDER TEMPS.
&&
.AVIATION /16Z MONDAY THROUGH FRIDAY/...
A LOW PRESSURE SYSTEM WILL LIFT NORTHWARD INTO THE GREAT LAKES THIS
AFTERNOON INTO THE EVENING...BRINGING A WINTRY MIX OF
SNOW...SLEET...AND FREEZING RAIN TO AN END ACROSS THE TERMINALS.
PRECIPITATION WILL REMAIN ALL RAIN AT KMGW WITH A FEW LINGERING RAIN
SHOWERS POSSIBLE AT KZZV. SLEET AND FREEZING RAIN WILL COME TO AN
END EARLY THIS AFTERNOON AT KBVI/KPIT/KAGC. A FEW MORE HOURS OF
SLEET AND FREEZING RAIN WITH IFR RESTRICTIONS AT TIMES WILL BE
POSSIBLE AT KLBE. AT KFKL/KDUJ...WINTRY MIX OF PRECIPITATION WILL
LINGER INTO THE EARLY EVENING WITH IFR SNOW CHANGING OVER TO SLEET
AND FREEZING RAIN BEFORE IT COMES TO AN END.
CEILINGS WILL LOWER TO MVFR THIS AFTERNOON AND TO IFR BY 00Z ACROSS
MOST OF THE TERMINALS.
A COLD FRONT WILL CROSS THE AREA TONIGHT...WITH ANY LINGERING
PRECIPITATION BECOMING SNOW SHOWERS. WINDS AT 10-15KTS WITH GUSTS TO
20-25KTS WILL SHIFT FROM SOUTHEAST TO SOUTHWEST WITH THE FRONTAL
PASSAGE TONIGHT.
.OUTLOOK.../TUESDAY THROUGH FRIDAY/...
BEHIND THE COLD FRONT SCATTERED SNOW SHOWERS MAY BRING BRIEF
RESTRICTIONS TUESDAY. AN UPPER LEVEL SYSTEM FOLLOWED BY A
NORTHWESTERLY FLOW OFF OF THE LAKES WILL THEN BRING POSSIBLE MVFR
RESTRICTIONS WITH A LOW CHANCE OF SNOW SHOWERS WEDNESDAY INTO FRIDAY.
&&
.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...WINTER STORM WARNING UNTIL 8 PM EDT THIS EVENING FOR MDZ001.
OH...WINTER WEATHER ADVISORY UNTIL 2 PM EDT THIS AFTERNOON FOR
OHZ041-050.
PA...WINTER STORM WARNING UNTIL 8 PM EDT THIS EVENING FOR
PAZ007>009-013>016-022-023.
WINTER STORM WARNING UNTIL 10 PM EDT THIS EVENING FOR PAZ074-
076.
WINTER WEATHER ADVISORY UNTIL 2 PM EDT THIS AFTERNOON FOR
PAZ020-021-029-073-075.
WV...WINTER STORM WARNING UNTIL 8 PM EDT THIS EVENING FOR WVZ023-
041.
WINTER WEATHER ADVISORY UNTIL 2 PM EDT THIS AFTERNOON FOR
WVZ001-002.
&&Hazardous weather outlook, Mar 18, 10:16 AM EDT, 3 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 1016 AM EDT MON MAR 18 2013 OHZ039-040-048-049-057>059-068-069-PAZ031-WVZ003-004-012-021-022- 191200- TUSCARAWAS-CARROLL-COSHOCTON-HARRISON-MUSKINGUM-GUERNSEY-BELMONT- NOBLE-MONROE-GREENE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA- 1016 AM EDT MON MAR 18 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO...SOUTHWEST PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MDZ001-PAZ007>009-013>016-022-023-WVZ023-041-191200- GARRETT-MERCER-VENANGO-FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA- ARMSTRONG-INDIANA-PRESTON-TUCKER- 1016 AM EDT MON MAR 18 2013 ...WINTER STORM WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...NORTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA AND NORTHERN WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WARNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. PAZ074-076-191200- WESTMORELAND RIDGES-FAYETTE RIDGES- 1016 AM EDT MON MAR 18 2013 ...WINTER STORM WARNING IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WARNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. OHZ041-050-PAZ020-021-029-073-075-WVZ001-002-191200- COLUMBIANA-JEFFERSON OH-BEAVER-ALLEGHENY-WASHINGTON-WESTMORELAND- FAYETTE-HANCOCK-BROOKE- 1016 AM EDT MON MAR 18 2013 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO...SOUTHWEST PENNSYLVANIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Mar 18, 12:00 PM EDT, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1200 PM EDT MON MAR 18 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 PM FREEZING RAIN PRINCETON 40.96N 80.23W
03/18/2013 M0.30 INCH LAWRENCE PA TRAINED SPOTTER
&&
EVENT NUMBER PBZ1301320Local storm report, Mar 18, 12:18 PM EDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1218 PM EDT MON MAR 18 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1218 PM FREEZING RAIN RENFREW 40.81N 79.97W
03/18/2013 M0.10 INCH BUTLER PA PUBLIC
ICE ACCUMULATION OCCURRED DURING THE PAST HOUR.
&&
EVENT NUMBER PBZ1301321Local storm report, Mar 18, 12:22 PM EDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1222 PM EDT MON MAR 18 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1222 PM FREEZING RAIN PITTSBURGH 40.44N 79.98W
03/18/2013 M0.20 INCH ALLEGHENY PA PUBLIC
&&
EVENT NUMBER PBZ1301322Local storm report, Mar 18, 12:49 PM EDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1249 PM EDT MON MAR 18 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1248 PM FREEZING RAIN TERRA ALTA 39.44N 79.54W
03/18/2013 M0.20 INCH PRESTON WV PUBLIC
&&
EVENT NUMBER PBZ1301323Local storm report, Mar 18, 1:07 PM EDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
107 PM EDT MON MAR 18 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0103 PM SNOW LEMONT FURNACE 39.91N 79.67W
03/18/2013 M2.0 INCH FAYETTE PA PUBLIC
SNOW IS MIXED WITH SLEET
&&
EVENT NUMBER PBZ1301324Local storm report, Mar 18, 1:37 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
137 PM EDT MON MAR 18 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0136 PM SNOW KNOX 41.23N 79.54W
03/18/2013 M3.5 INCH CLARION PA TRAINED SPOTTER
0136 PM FREEZING RAIN KNOX 41.23N 79.54W
03/18/2013 E0.00 INCH CLARION PA TRAINED SPOTTER
&&
EVENT NUMBER PBZ1301325
EVENT NUMBER PBZ1301326The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 18, 3:44 PM EDT | Winter Weather Advisory | PBZ | Armstrong, Butler, Clarion, Forest, Jefferson, Lawrence and 2 more | 6 hr |
Nearby
Wind Advisories in Pennsylvania, 2013Wind Advisories in West Virginia, 2013Wind Advisories in Maryland, 2013Every wind advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.